Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Wichita, KS

May 8, 20094 counties in Kansas

NWS Wichita, KS issued this flash flood warning at May 8, 2009, 6:48 AM CDT for 4 counties in Kansas. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 6:48 AM CDT (11:48 UTC)
Expired
May 8, 2009, 11:58 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 160 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:25 AM CDTFLASH FLOODYates Center, KSMANY ROADS UNDER WATER.
May 8, 8:26 AM CDTFLASH FLOODIola, KSMANY ROADS FLOODED THROUGHOUT THE COUNTY.
May 8, 8:27 AM CDTFLASH FLOODFredonia, KSA NUMBER OF ROADS UNDER WATER ACROSS THE COUNTY.
May 8, 9:08 AM CDTFLASH FLOODBuffalo, KSNUMEROUS ROADS CLOSED BETWEEN BUFFALO AND ALTOONA
May 8, 11:44 AM CDTFLASH FLOODIola, KSLOW WATER BRIDGES STILL FLOODING.
May 8, 11:46 AM CDTFLASH FLOODFredonia, KSCOUNTY ROADS STILL CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1877 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 081148
FFWICT
KSC001-133-205-207-081745-
/O.NEW.KICT.FF.W.0011.090508T1148Z-090508T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
648 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.
  WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1245 PM CDT.

* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS   OF 2 TO 3 
INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BASSETT...BATESVILLE...BENEDICT...BUFFALO...BUXTON...
  CHANUTE...COYVILLE...EARLTON...ELSMORE...ERIE...FREDONIA...
  GALESBURG...GAS...HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN...
  NEODESHA...NEOSHO FALLS...NEW ALBANY...PETROLIA...ROSE...
  SAVONBURG...ST. PAUL...STARK...THAYER...YATES CENTER...SOUTH
  MOUND...CHANUTE AIRPORT...IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3738 9595 3804 9595 3803 9507 3738 9509

$$

KRC
2 follow-up statements
000 
WGUS73 KICT 081324
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 AM CDT FRI MAY 8 2009

KSC001-133-205-207-081745-
/O.CON.KICT.FF.W.0011.000000T0000Z-090508T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-
824 AM CDT FRI MAY 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NEOSHO...WILSON...ALLEN AND WOODSON COUNTIES...

AT 824 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3738 9595 3804 9595 3803 9507 3738 9509

$$

KRC
000 
WGUS73 KICT 081658
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1158 AM CDT FRI MAY 8 2009

KSC001-133-205-207-081707-
/O.CAN.KICT.FF.W.0011.000000T0000Z-090508T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-
1158 AM CDT FRI MAY 8 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEOSHO...WILSON...
ALLEN AND WOODSON COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER PORTIONS OF THE WARNED 
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE. A FLOOD WARNING WILL REPLACE THE FLASH FLOOD 
WARNING FOR ALLEN...WILSON AND NEOSHO COUNTIES. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3738 9595 3804 9595 3803 9507 3738 9509

$$

BILLINGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:11 AM CDT, 37 minutes earlier.

Area forecast discussion, May 8, 6:11 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
611 AM CDT FRI MAY 8 2009

.UPDATE...

CLEARED SVR #264 FROM ALL OF CNTRL KS AS WELL AS MOST OF SC KS
WITH EXCEPTIONS BEING SUMNER...COWLEY & BUTLER COUNTIES.

&&

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
GREATEST CONCERN IS KCNU WHERE STRONG-SEVERE TSRA MOVING THRU SE
KS WILL PRODUCE 50-60KT WINDS & +RA THRU 14Z. CIGS TO IMPROVE TO
MVFR STATUS AS MORNING PROGRESSES WITH CIGS 1,500FT LIKELY BY
08/17Z. VFR CIGS & VSBYS ANTICIPATED FOR EACH OF THE REMAINING 4
TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 324 AM CDT FRI MAY 8 2009/

SYNOPSIS...
EVOLVING LINE OF STRONG/SEVERE TSRA OVER WRN KS SPREADING SE TOWARD WRN
PERIPHERY OF KICT COUNTRY EARLY THIS MORNING ALONG SE-MOVING COLD FRONT.
AT 3 AM CDT THE EXPANDING LINE OF CONVECTION CURVED FROM NEAR KDDC TO
JUST N OF KHUT. THE EXPANDING LINE OF CONVECTION WILL GREATLY INTENSIFY
AS IT VENTURES TOWARD REGION OF GREATEST INSTABILITY RESIDING OVER SW KS
& NW OK WHERE MUCAPES OF 3,000-5,000 J/KG & ULTRA HIGH OCTANE SFC-850MB
MOISTURE EXISTS.

DISCUSSION...
TODAY & TONIGHT:
NO DOUBT PRIMARY FORECAST CONCERN IS SIGNIFICANT SEVERE CONVECTIVE TSRA
..ESPECIALLY EARLY THIS MORNING OVER SC KS WHERE CLOSER PROXIMITY TO
AFORE-MENTIONED INSTABILITY & WHERE BETTER ALIGNED TO STRENGTHENING LOW
LEVEL JET. THE LATTER FEATURE...WHICH HAD REACHED 60-70 KTS OVER WRN OK
PER VICI OK PROFILER...WILL CONTINUE TO INJECT ULTRA-HIGH OCTANE SFC TO
850MB FUEL NE OVER SC KS THROUGH DAYBREAK. AS SUCH MAGNITUDE OF
SEVERITY TO INCREASE CONSIDERABLY WITH BOTH VERY LARGE HAIL AND DAMAGING
WINDS OF 70-80 MPH POSSIBLE. AS PARENT MID-UPR SHORTWAVE SPRINTS E
ACROSS NEBRASKA/SD...THE COLD FRONT WILL SURGE SE ACROSS SE KS WHERE
FLASH FLOODING BECOMES AN INCREASING CONCERN IN ADDITION TO DAMAGING
WINDS AS MCS EVOLVES. PRECIPITABLE WATERS SOME 150-200% OF NORMAL ARE
PROGGED OVER SE KS THIS MORNING & AS SUCH WILL KEEP FLASH FLOOD WATCH
IN EFFECT FOR MOST OF SE KS TIL 12N. AS THE AFORE-MENTIONED MID-LEVEL
SHORT WAVE SPRINTS E ACROSS MID-UPR MS VALLEY...THE COLD FRONT SHOULD BE
FORCED SUFFICIENTLY S/SE ACROSS OK TO ALLOW TSRA TO END IN NW-SE MANNER
OVER SC & SE KS EARLY THIS EVENING.

THIS WEEKEND:
GENERALLY UNSEASONABLY COOL WEATHER SLATED FOR ALL AREAS AS WEAK HIGH
PRESSURE SPREADS SE ACROSS KS. A FEW SHRA/ISOLATED TSRA MAY REDEVELOP
OVER NW KS AS ISENTROPIC ASCENT INCREASES & DEEPENS IN RESPONSE TO
NEXT BUT FAIRLY BROAD MID-LEVEL TROF VENTURES SE OVER CO. THESE SHRA
WILL SPREAD E ACROSS PRIMARILY CENTRAL KS LATE SAT NIGHT & EARLY SUN.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MVFR CIGS/VSBYS WILL DEVELOP OVERNIGHT ACROSS MUCH OF THE AREA.
STRONG TO SEVERE CONVECTION WILL ALSO DEVELOP BETWEEN 06Z-09Z
ACROSS WEST CENTRAL INTO PARTS OF SOUTHWEST AND SOUTH CENTRAL
KANSAS. SCATTERED SUPERCELL STORMS ARE INITIALLY EXPECTED WITH
VERY LARGE HAIL POSSIBLE AND LOCALLY DAMAGING WIND GUSTS. THE
CONVECTION IS THEN EXPECTED TO EXPAND INTO A LARGER MESOSCALE
CONVECTIVE COMPLEX TOWARD 12Z...AS IT MOVES FROM SOUTH CENTRAL
INTO PARTS OF SOUTHEAST KANSAS AND NORTHERN OKLAHOMA. PERIODS OF
IFR CONDITIONS ARE EXPECTED WITH THE CONVECTION ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY FRIDAY MORNING. WILL
CONTINUE TO SHOW A TEMPO GROUP WITH HAIL AND STRONG WIND GUSTS AT
KICT/KHUT AND KCNU WHEN WE BELIEVE THE HIGHEST PROBABILITY OF THE
CONVECTION WILL AFFECT THE AREA. RELATIVELY SMALLER CHANCES FOR
STORMS ACROSS CENTRAL KANSAS...HOWEVER WILL SHOW A BRIEF TEMPO
PERIOD AS WELL. A GENERAL IMPROVEMENT TO VFR IS EXPECTED ACROSS
MOST AREAS EXCEPT SOUTHEAST KANSAS BY FRIDAY AFTERNOON...WITH VFR
ALL AREAS BY FRIDAY EVENING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  53  70  49 /  70  20   0  20
HUTCHINSON      74  51  69  49 /  70  10   0  20
NEWTON          74  52  70  49 /  70  20   0  20
ELDORADO        75  53  70  49 /  70  20   0  10
WINFIELD-KWLD   76  54  70  49 /  70  30  10  10
RUSSELL         73  48  69  48 /  60   0   0  20
GREAT BEND      74  49  69  49 /  60  10   0  20
SALINA          73  50  69  48 /  70   0   0  20
MCPHERSON       74  51  69  49 /  70  10   0  20
COFFEYVILLE     76  55  70  48 /  80  40  10  10
CHANUTE         74  54  70  48 /  80  30  10  10
IOLA            74  54  69  48 /  80  30   0  10
PARSONS-KPPF    75  55  70  48 /  80  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR KSZ093>096-098>100.

&&
Hazardous weather outlook, May 8, 4:18 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
418 AM CDT FRI MAY 8 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
418 AM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 2 INCH
DIAMETER HAIL...60 TO 70 MPH WINDS...AND VERY HEAVY RAINS...WILL
CONTINUE OVER PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS THIS
MORNING. FLASH FLOODING IS POSSIBLE OVER MOST OF SOUTHEAST KANSAS
THROUGH 12 NOON WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME
THUNDERSTORMS ARE POSSIBLE OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS
TONIGHT...IN THE WAKE OF A COLD FRONT MOVING SOUTHEAST ACROSS
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTER A BRIEF INTERMISSION ON SATURDAY...SCATTERED THUNDERSTORMS
WILL RETURN TO MUCH OF CENTRAL AND SOUTH-CENTRAL KANSAS SATURDAY
NIGHT AND SPREAD OVER SOUTHEAST KANSAS ON SUNDAY. HOWEVER...NONE
OF THIS ACTIVITY SHOULD BE STRONG OR SEVERE.

A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS THE REGION MONDAY
NIGHT...AS WELL AS FROM WEDNESDAY THROUGH THURSDAY. THIS ACTIVITY
SHOULD BE NEITHER STRONG NOR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING IN
SOUTH-CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, May 8, 6:16 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     TSTM WND DMG     NEW ALBANY              37.57N 95.93W
05/08/2009                   WILSON             KS   LAW ENFORCEMENT

            REPORTS OF POWER LINES DOWN...TREE LIMBS BLOWN DOWN...AND
            WINDOWS BLOWN OUT OF HOMES.

&&

JMB
Local storm report, May 8, 6:17 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     HEAVY RAIN       EUREKA                  37.82N 96.29W
05/08/2009  M2.71 INCH       GREENWOOD          KS   TRAINED SPOTTER

            2.71 INCHES OF RAIN SINCE MIDNIGHT.

&&

JMB
Local storm report, May 8, 6:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     TSTM WND GST     CHERRYVALE              37.27N 95.55W
05/08/2009  E60 MPH          MONTGOMERY         KS   LAW ENFORCEMENT

&&

ELDER
Local storm report, May 8, 6:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     TSTM WND GST     INDEPENDENCE            37.23N 95.71W
05/08/2009  E60 MPH          MONTGOMERY         KS   LAW ENFORCEMENT

&&

ELDER
Local storm report, May 8, 6:45 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
645 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND GST     5 ESE ALTOONA           37.49N 95.58W
05/08/2009  E80 MPH          WILSON             KS   TRAINED SPOTTER

            6 INCH TREE LIMBS DOWN.

&&

JMB
Local storm report, May 8, 6:47 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     ALTAMONT                37.19N 95.29W
05/08/2009                   LABETTE            KS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES AND POWERLINES DOWN VIA THE
            CENTRAL DISPATCH.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:19 AM CDTSevere Thunderstorm WarningICTBarton41 min
May 8, 3:12 AM CDTSevere Thunderstorm WarningICTRice41 min
May 8, 3:27 AM CDTAreal Flood WarningICTBarton, Ellsworth, McPherson, Marion, Rice6 hr
May 8, 3:52 AM CDTAreal Flood WarningICTReno3 hr
May 8, 3:54 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno46 min
May 8, 3:57 AM CDTSevere Thunderstorm WarningICTSedgwick63 min
May 8, 4:02 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood58 min
May 8, 4:09 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk66 min
May 8, 4:18 AM CDTSevere Thunderstorm WarningICTReno26 min
May 8, 4:34 AM CDTSevere Thunderstorm WarningICTButler, Greenwood56 min
May 8, 4:36 AM CDTSevere Thunderstorm WarningICTElk, Greenwood32 min
May 8, 4:38 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick37 min
May 8, 4:54 AM CDTSevere Thunderstorm WarningICTButler36 min
May 8, 4:58 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson, Woodson28 min
May 8, 5:20 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood55 min
May 8, 5:39 AM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson66 min
May 8, 5:45 AM CDTSevere Thunderstorm WarningICTNeosho45 min
May 8, 5:53 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk, Montgomery, Sumner, Wilson52 min
May 8, 5:59 AM CDTSevere Thunderstorm WarningICTAllen, Neosho61 min
May 8, 6:08 AM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery67 min
May 8, 6:14 AM CDTFlash Flood WarningICTButler, Chase, Greenwood, Marion6 hr
May 8, 6:48 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery79 min
May 8, 7:07 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho21 min
May 8, 7:52 AM CDTRiver Flood WarningICTMarion30 hr
May 8, 7:52 AM CDTRiver Flood WarningICTChase62 hr
May 8, 7:52 AM CDTRiver Flood WarningICTChase, Lyon72 hr
May 8, 8:15 AM CDTRiver Flood WarningICTAllen, Neosho55 hr
May 8, 8:15 AM CDTRiver Flood WarningICTNeosho3 days
May 8, 8:15 AM CDTRiver Flood WarningICTLabette, Neosho4 days
May 8, 8:15 AM CDTRiver Flood WarningICTLabette4 days
May 8, 8:29 AM CDTRiver Flood WarningICTWilson6 hr
May 8, 8:29 AM CDTRiver Flood WarningICTMontgomery, Wilson13 hr
May 8, 8:37 AM CDTRiver Flood WarningICTButler37 hr
May 8, 8:37 AM CDTRiver Flood WarningICTButler, Cowley24 hr
May 8, 8:49 AM CDTRiver Flood WarningICTSumner25 hr
May 8, 8:49 AM CDTRiver Flood WarningICTCowley55 hr
May 8, 8:57 AM CDTRiver Flood WarningICTHarvey, Reno3 days
May 8, 9:19 AM CDTAreal Flood WarningICTBarton, Rice6 hr
May 8, 10:09 AM CDTRiver Flood WarningICTAllen36 hr
May 8, 10:17 AM CDTRiver Flood WarningICTWilson17 hr
May 8, 10:55 AM CDTRiver Flood WarningICTButler, Cowley21 hr
May 8, 11:55 AM CDTAreal Flood WarningICTChase5 hr
May 8, 11:58 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson5 hr
May 8, 2:46 PM CDTAreal Flood WarningICTBarton, Rice24 hr
May 8, 3:02 PM CDTRiver Flood WarningICTButler, Cowley48 hr
May 8, 3:24 PM CDTAreal Flood WarningICTChase, Marion24 hr
May 8, 4:45 PM CDTAreal Flood WarningICTAllen, Neosho21 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.